Iatrogenic Cushing Syndrome due to Application of Potent Topical Corticosteroid: A Case Report

Authors

  • Mohan Bhusal Kathmandu Medical College, Sinamangal, Kathmandu
  • Eliz Aryal Kathmandu Medical College Teaching Hospital, Kathmandu
  • Sabina Bhattarai Kathmandu Medical College, Sinamangal, Kathmandu
  • Sanju Babu Shrestha Kathmandu Medical College, Sinamangal, Kathmandu
  • Alark Rajouria Nepal Diabetes Endocrinology and Physician Center

DOI:

https://doi.org/10.3126/njdvl.v17i1.23291

Keywords:

Adrenocorticotropic hormone, Clobetasol, Pituitary-adrenal system

Abstract

Corticosteroids are over the counter and cheaper drugs available in every medical stores in Nepal. Iatrogenic Cushing syndrome due to topical steroids application is a very rare phenomenon in adults.A 32 year female from Janakpur presented with complaints of swelling of face, weight gain, excessive facial hair and fatigue since two years that gradually increased over last one year. She had a past medical history of on and off application of multiple potent topical corticosteroids for disseminated Tinea infection. She was obese with moon facies, buffalo hump and multiple striae over her abdomen. Her blood pressure was raised and her blood sugar was in pre-diabetic range. Laboratory studies were consistent with iatrogenic Cushing syndrome. Patient recovered after discontinuation of topical corticosteroids and treatment with antifungals.Although iatrogenic Cushing syndrome following application of topical corticosteroid is a rare phenomenon in adults, this can happen in a setup like ours where corticosteroids are prescribed as over the counters and patients have very little knowledge about their use. Therefore, we emphasize that patients and pharmacist should be well educated about the consequences of their prolong application and their side effects

Downloads

Download data is not yet available.
Abstract
1062
PDF
625

Author Biographies

Mohan Bhusal, Kathmandu Medical College, Sinamangal, Kathmandu

Resident, Department of Dermatology

Eliz Aryal, Kathmandu Medical College Teaching Hospital, Kathmandu

Assistant professor,  Department of Dermatology

Sabina Bhattarai, Kathmandu Medical College, Sinamangal, Kathmandu

Professor, Department of Dermatology

Sanju Babu Shrestha, Kathmandu Medical College, Sinamangal, Kathmandu

Assistant Professor, Department of Dermatology

Alark Rajouria, Nepal Diabetes Endocrinology and Physician Center

Associate Professor

Downloads

Published

2019-03-31

How to Cite

Bhusal, M., Aryal, E., Bhattarai, S., Shrestha, S. B., & Rajouria, A. (2019). Iatrogenic Cushing Syndrome due to Application of Potent Topical Corticosteroid: A Case Report. Nepal Journal of Dermatology, Venereology &Amp; Leprology, 17(1), 73–75. https://doi.org/10.3126/njdvl.v17i1.23291

Issue

Section

Case Reports